MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The target lesion was located in the left anterior descending artery.During the procedure, the 15mmx2.50mm wolverine coronary cutting balloon shaft broke into two pieces at mid shaft.The broken device was contained within the guide and the procedure completed with a different device.No patient complications were reported and the patient status is ok.
 
Event or Problem Description
It was reported that a shaft break occurred.The target lesion was located in the left anterior descending artery.During the procedure, the 15mmx2.50mm wolverine coronary cutting balloon shaft broke into two pieces at mid shaft.The broken device was contained within the guide and the procedure completed with a different device.No patient complications were reported and the patient status is ok.The wolverine cutting balloon was returned for analysis.The device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified a complete break in the hypotube of the device.The break was located at approximately 760mm distal to the strain relief.The hypotube was also noted to be kinked at several locations along its length.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.A visual and microscopic examination identified no damage to the tip, markerbands or blades of the device.All blades were present and fully bonded to the balloon material.A visual examination identified that the balloon was tightly folded which indicates that the balloon was not subjected to positive pressure.No issues were noted with the balloon that may have potentially contributed to the complaint incident.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7786986
Report Number2134265-2018-60063
Device Sequence Number1835342
Product Code NWX
UDI-Device Identifier08714729888338
UDI-Public08714729888338
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0022068056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1